Metformin is the first drug prescribed to most new patients with Type 2 diabetes and is increasingly popular for use with patients with Type 1 diabetes. It is inexpensive, available as a generic and is one of the world’s most popular drugs (as reported by Diabetes Daily).
However, as noted in a recent article in Diabetes Daily, Metformin is known to cause “gastrointestinal distress,” especially diarrhoea and – sometimes – vomiting. As many as 30 to 40% of patients experience diarrhoea, vomiting, or general gastrointestinal discomfort on Metformin. For most, symptoms will disappear within a few weeks, but a significant minority of patients are not able to tolerate the drug at its prescribed dosage.
For those struggling with stomach troubles on Metformin, a number options are available, including: making sure that the drug is being taken exactly as recommended; treating symptoms; and quickly speaking to a doctor. They may recommend a lower dosage or a different medication entirely. However, sufferers are advised not to stop, pause, nor reduce dosages themselves without first speaking to a doctor.
To read more, CLICK HERE.